Alert archive / Colorado / Winter Storm Warnings in 2007

Winter Storm Warning 10, NWS Denver/Boulder, CO

December 30, 2007Grand County, Jackson County, Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Dec 30, 2007, 3:43 PM MST for Grand County, Jackson County, Colorado. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2007, 3:43 PM MST (22:43 UTC)
Expired
Dec 31, 2007, 4:11 AM MST
In force
12 hr
Issued by
NWS Denver/Boulder, CO

Counties Grand County, CO, Jackson County, CO

The radar

The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 302243
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
343 PM MST SUN DEC 30 2007

...SNOW AND STRONG GUSTY WINDS IN STORE FOR THE MOUNTAINS...FRONT
RANGE FOOTHILLS...AND IMMEDIATE PLAINS OF NORTH CENTRAL AND
NORTHEASTERN COLORADO INTO EARLY MONDAY...

.A STRONG JET STREAM IN THE UPPER LEVELS OF THE ATMOSPHERE WILL
BRING STRONG WINDS AND PERIODS OF SNOW TO THE MOUNTAINS OF NORTH
CENTRAL COLORADO INTO MONDAY MORNING.  THE STRONG AND GUSTY WINDS
ALONG WILL PRODUCE BLOWING AND DRIFTING SNOW AND LOCAL GROUND
BLIZZARDS. FURTHERMORE EXPECT SEVERAL INCHES OF SNOW TO
ACCUMULATE BY MONDAY MORNING...MOSTLY IN ELEVATIONS ABOVE 9000
FEET.

COZ031-310645-
/O.UPG.KBOU.SB.Y.0025.000000T0000Z-071231T1200Z/
/O.NEW.KBOU.WS.W.0010.071230T2243Z-071231T1900Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
343 PM MST SUN DEC 30 2007

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST MONDAY. THE SNOW AND
BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. 

MODERATE TO HEAVY SNOW IS EXPECTED OVERNIGHT INTO MONDAY MORNING. 
STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WILL BE
COMMON...WITH GUSTS AROUND 60 MPH ABOVE TIMBERLINE. THIS WILL
PRODUCE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS. SNOW
ACCUMULATIONS UP TO 12 MORE INCHES ARE POSSIBLE. 

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ038-310645-
/O.EXB.KBOU.BS.Y.0008.000000T0000Z-071231T1900Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN
343 PM MST SUN DEC 30 2007

...BLOWING SNOW ADVISORY IN EFFECT UNTIL 12 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLOWING SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM MST MONDAY. 

WEST TO NORTHWEST WINDS ARE EXPECTED AT 20 TO 30 MPH WITH GUSTS TO
NEAR 50 MPH. THE STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING
SNOW.

A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING
SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL
DIFFICULT.

$$

COZ033-034-310645-
/O.EXT.KBOU.SB.Y.0025.000000T0000Z-071231T1900Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
343 PM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 12 PM MST
MONDAY...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 12 PM
MST MONDAY. 

LIGHT TO MODERATE SNOW WILL CONTINUE OVERNIGHT INTO EARLY MONDAY. 
N ADDITION TO THE SNOW...STRONG WEST WINDS OF 20 TO 40 MPH WILL BE
COMMON...WITH GUSTS AROUND 70 MPH ABOVE TIMBERLINE. THIS WILL
PRODUCE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS AT
TIMES. ADDITIONAL SNOWFALL AMOUNTS THROUGH TONIGHT ARE EXPECTED TO
RANGE BETWEEN 3 AND 7 INCHES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ035>037-039-310645-
/O.EXT.KBOU.BS.Y.0008.000000T0000Z-071231T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT
343 PM MST SUN DEC 30 2007

...BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 12 PM MST MONDAY...

THE BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 12 PM MST
MONDAY. 

WEST WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 30 MPH RANGE...
WITH GUSTS AROUND 50 MPH. THE STRONG WINDS WILL PRODUCE
CONSIDERABLE BLOWING AND DRIFTING SNOW ESPECIALLY IN OPEN AREAS.

A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING
SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL
DIFFICULT.

$$
2 follow-up statements
000 
WWUS45 KBOU 310402
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
902 PM MST SUN DEC 30 2007

.A STRONG JET STREAM IN THE UPPER LEVELS OF THE ATMOSPHERE WILL
CONTINUE TO BRING STRONG WINDS AND PERIODS OF SNOW TO THE
MOUNTAINS OF NORTH CENTRAL COLORADO INTO MONDAY MORNING. THE
STRONG AND GUSTY WINDS ALONG WILL PRODUCE BLOWING AND DRIFTING
SNOW AND LOCAL GROUND BLIZZARDS. FURTHERMORE EXPECT SEVERAL INCHES
OF SNOW TO ACCUMULATE BY MONDAY MORNING...MOSTLY IN ELEVATIONS
ABOVE 9000 FEET.

COZ031-311215-
/O.CON.KBOU.WS.W.0010.000000T0000Z-071231T1900Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
902 PM MST SUN DEC 30 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST
MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST MONDAY. 

OCCASIONAL SNOW IS EXPECTED OVERNIGHT INTO MONDAY MORNING. STRONG
WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WILL BE COMMON... WITH
GUSTS AROUND 60 MPH ABOVE TIMBERLINE. THIS WILL PRODUCE BLOWING
AND DRIFTING SNOW AND WHITEOUT CONDITIONS. ADDITIONAL SNOW
ACCUMULATIONS UP TO 4 MORE INCHES ARE POSSIBLE.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ033-034-311215-
/O.CON.KBOU.SB.Y.0025.000000T0000Z-071231T1900Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
902 PM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM
MST MONDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM
MST MONDAY. 

LIGHT TO MODERATE SNOW WILL CONTINUE OVERNIGHT INTO EARLY MONDAY.
IN ADDITION TO THE SNOW...STRONG WEST WINDS OF 20 TO 40 MPH WILL
BE COMMON...WITH GUSTS AROUND 70 MPH ABOVE TIMBERLINE. THIS WILL
PRODUCE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS AT
TIMES. ADDITIONAL SNOWFALL AMOUNTS THROUGH TONIGHT ARE EXPECTED
TO RANGE BETWEEN 2 AND 5 INCHES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ035>039-311215-
/O.CON.KBOU.BS.Y.0008.000000T0000Z-071231T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
902 PM MST SUN DEC 30 2007

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST
MONDAY...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST MONDAY.

WEST WINDS ARE EXPECTED AT 15 TO 30 MPH RANGE... WITH GUSTS
TO AROUND 50 MPH. THE STRONG WINDS WILL PRODUCE CONSIDERABLE
BLOWING AND DRIFTING SNOW ESPECIALLY IN OPEN AREAS.

A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING
SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL
DIFFICULT.

$$

SWE
000 
WWUS45 KBOU 311111
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
411 AM MST MON DEC 31 2007

.STRONG WINDS COMBINED WITH ABUNDANT SNOW COVER WILL PRODUCE
CONSIDERABLE BLOWING AND DRIFTING SNOW ACROSS NORTHEAST AND NORTH
CENTRAL COLORADO TODAY. ENOUGH MOISTURE IN THE MOUNTAINS WILL ALSO
PRODUCE SOME SNOWFALL...BUT ADDITIONAL ACCUMULATIONS WILL BE
LIGHT.

COZ031-311900-
/O.CAN.KBOU.WS.W.0010.000000T0000Z-071231T1900Z/
/O.EXA.KBOU.SB.Y.0025.000000T0000Z-071231T1900Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
411 AM MST MON DEC 31 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL NOON MST
TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY.
THE WINTER STORM WARNING HAS BEEN CANCELLED. 

WEST WINDS AT 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL COMBINE
WITH LIGHT SNOWFALL TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING
SNOW. ADDITIONAL SNOWFALL WILL RANGE BETWEEN 1 AND 3 INCHES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ039-311215-
/O.CAN.KBOU.BS.Y.0008.000000T0000Z-071231T1900Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
411 AM MST MON DEC 31 2007

...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE BLOWING
SNOW ADVISORY.  

WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL ONLY
PRODUCE SOME MINOR BLOWING AND DRIFTING SNOW TODAY.

$$

COZ041>051-311915-
/O.EXB.KBOU.BS.Y.0008.000000T0000Z-080101T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
411 AM MST MON DEC 31 2007

...BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLOWING SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 40 MPH
BY LATE THIS MORNING. THIS COMBINED WITH SEVERAL INCHES OF LOOSE
SNOW ON THE GROUND WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING.
SOME RURAL ROADS MAY BE CLOSED OR IMPASSIBLE DUE TO HEAVY
DRIFTING. VISIBILITIES WILL ALSO BE REDUCED TO NEAR ZERO DURING
THE STRONGER WIND GUSTS.

A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING
SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL
DIFFICULT.

$$

COZ035>037-311915-
/O.EXT.KBOU.BS.Y.0008.000000T0000Z-080101T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK
411 AM MST MON DEC 31 2007

...BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL PRODUCE
CONSIDERABLE BLOWING AND DRIFTING SNOW IN OPEN AREAS. VISIBILITIES
MAY BE REDUCED TO NEAR ZERO AT TIMES...ESPECIALLY IN SOUTH PARK.

A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING
SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL
DIFFICULT.

$$

COZ038-311915-
/O.EXT.KBOU.BS.Y.0008.000000T0000Z-080101T0000Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN
411 AM MST MON DEC 31 2007

...BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 40 MPH
BY LATE THIS MORNING. THIS COMBINED WITH SEVERAL INCHES OF LOOSE
SNOW ON THE GROUND WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING
SNOW. SOME RURAL ROADS MAY BE CLOSED OR IMPASSIBLE DUE TO HEAVY
DRIFTING. VISIBILITIES WILL ALSO BE REDUCED TO NEAR ZERO DURING
THE STRONGER WIND GUSTS.

A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING
SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL
DIFFICULT.

$$

COZ033-034-311900-
/O.CON.KBOU.SB.Y.0025.000000T0000Z-071231T1900Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
411 AM MST MON DEC 31 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON
MST TODAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST
TODAY. 

WEST WINDS AT 20 TO 35 MPH WITH GUSTS UP TO 60 MPH ABOVE
TIMBERLINE WILL COMBINE WITH LIGHT SNOWFALL TO PRODUCE
CONSIDERABLE BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BE
REDUCED TO NEAR ZERO AT TIMES...ESPECIALLY ABOVE TIMBERLINE. 
ADDITIONAL SNOWFALL WILL RANGE BETWEEN 1 AND 3 INCHES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 3:32 PM MST, 11 minutes earlier.

Area forecast discussion, Dec 30, 3:32 PM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
332 PM MST SUN DEC 30 2007

.SHORT TERM...SATELLITE AND RADAR PICTURES SHOW SNOW FALLING IN THE
HIGHER MOUNTAINS.  THERE IS ALSO A JET RELATED BAND OF SNOWFALL
ACROSS LARIMER AND WELD COUNTIES RIGHT NOW.  WINDS ARE STRONG UP
HIGH...BUT NOTHING SIGNIFICANT ELSEWHERE.  ZONE 31 HAS BEEN GETTING
SIGNIFICANT SNOWFALL ACCORDING TO THE TOWER SNOTEL SITE.  MODELS
HAVE THE NORTHWESTERLY JET MAXIMUM RIGHT ACROSS THE FORECAST AREA
OVER NIGHT AND MONDAY.  THE QG VERTICAL VELOCITY FIELDS STILL SHOW A
BRIEF SHOT OF UPWARD MOTION OVER THE EASTERN FORECAST AREA THROUGH
ABOUT MID EVENING...THEN ALL DOWNWARD MOTION IN ALL AREAS THROUGH
MONDAY.  THE BOUNDARY LAYER FLOW IS NEARLY ALL DOWNSLOPING TONIGHT
AND MONDAY...WITH A BRIEF BATCH OF UPSLOPE FOR SOME OF THE PLAINS ON
THE GFS AROUND 00Z THIS EVENING.  BOTH MODELS STILL SHOW A SURGE OF
COLDER AIR IN HERE THIS EVENING.  FOR MOISTURE...THERE IS PLENTY IN
THE MID AND LOWER LEVELS FOR THE MOUNTAINS TONIGHT INTO MONDAY
MORNING.  THE GFS SHOWS SOME TONIGHT FOR THE PLAINS...MORE THAN THE
NAM...WHICH SEEMS MORE REASONABLE WITH CURRENT REAL DATA.  ON MONDAY
THE PLAINS LOOK PRETTY DRY AND THE MOUNTAINS LOOK TO BY BE SLOWLY
DRYING THROUGH THE DAY.  FOR POPS IN THE MOUNTAINS...THE MOUNTAIN
TOP FLOW IS GREAT FOR OROGRAPHIC ENHANCEMENT...THERE IS SOME COOLING
TOO.  THE MOISTURE IS NOT REAL DEEP HOWEVER...THERE IS DOWNWARD
MOTION PROGGED ON THE QG VERTICAL VELOCITY FIELD...BUT THE JET IS
AROUND.   WILL KEEP ADVISORIES GOING AND WILL BUMP ACCUMULATIONS UP
A BIT AND ALSO GO WITH IT THROUGH NOON ON MONDAY.  WILL WARN IN ZONE
31 WITH MODELS AND CURRENT REAL DATA IN MIND...ALSO THROUGH MONDAY
NOON.  FOR THE PLAINS AND FOOTHILLS...WILL UP POPS IN A LOT OF AREAS
WITH THE CURRENT RADAR PICTURES AND THE JET AROUND.  YOU CAN STILL
GET SNOW ON THE PLAINS HERE WITH DOWNSLOPING BOUNDARY LAYER FLOW IF
A STRONG JET MAX IS AROUND.  THE FORECAST PROBLEM IS LOCATING TO JET
RELATED SNOW BANDS.  MAY GO SOME LIKELYS WITH MINIMAL
ACCUMULATIONS OVER THE NORTHERN HALF OF THE PLAINS...CHANCES OVER
THE SOUTH.  FOR WINDS...WILL ADD BLOWING SNOW ADVISORY TO ZONE 38
FOR CURRENT SITUATION AND KEEP ALL THEM GOING UNTIL NOON MONDAY.
FOR THE REST OF THE PLAINS...WILL MENTION SOME BLOWING SNOW BUT WILL
NOT GO WITH ADVISORY FOR IT NOW AS NOT SURE HOW STRONG THE FLOW WILL
EVENTUALLY BE.  FOR TEMPERATURES...MONDAYS HIGHS LOOK 4-6 C COLDER
THAN TODAYS.

.LONG TERM...BACK SIDE OF THE UPPER TROUGH MOVES EAST OF THE AREA BY
TUESDAY WITH STRONG WARM ADVECTION WORKING DOWN FROM ABOVE. SURFACE
WINDS WILL BE DIMINISHING WITH SKIES CLEARING MONDAY EVENING. HUNG
ON TO A BIT MORE SNOW AND WIND IN THE MOUNTAINS IN THE EVENING...BUT
WILL BE WEAK OROGRAPHICS GOING AWAY. THERE STILL APPEARS TO BE
ENOUGH OF A PRESSURE GRADIENT TO FORCE SOME SURFACE WIND ON THE
PLAINS AT LEAST THROUGH THE EVENING...THOUGH THE VALLEYS COULD
DECOUPLE QUITE WELL IN THE LATER PART OF THE NIGHT. I TWEAKED LOWS
UPWARD WHERE A LITTLE WIND IS LIKELY TO PERSIST...BUT VERY COLD
POCKETS WILL BE REDEVELOPING. MODELS CONTINUE TO SHOW CONSIDERABLE
WARMING ALOFT WITH 700 MB TEMPERATURES NEARING +5 BY FRIDAY.
SNOWPACK WILL MAINTAIN STRONG LOW LEVEL INVERSIONS UNTIL IT
MELTS...IT SHOULD BE FADING IN THE HIGHER/WINDIER/LESS SNOWY AREAS
BY THURSDAY BUT HANGING ON ELSEWHERE. I DID WARM THINGS UP ON FRIDAY
AND SATURDAY MAINLY IN THE WARMER AREAS...IT MAY BE 60S IN PLACES
LIKE BOULDER AND STILL IN THE 40S IN THE PLATTE VALLEY. GOOD
POTENTIAL FOR DENVER CYCLONE WITH THE STRONG INVERSION IN PLACE AS
WELL...AND THAT COULD PLAY HAVOC WITH TEMPERATURES IN THE METRO AREA.

PRETTY GOOD AGREEMENT ON THE EVOLUTION OF A LONGWAVE TROUGH OFF THE
WEST COAST BY THE END OF THE WEEK WITH WEAK SHORTWAVES SPREADING
MILD AND MOIST AIR IN FROM THE SOUTHWEST. MOISTURE FEED SHOULD
ARRIVE IN OUR MOUNTAINS ABOUT THURSDAY NIGHT. THIS SETUP WOULD BE A
WARM AND GENERALLY LIGHT SNOW EVENT THAT COULD ADD UP TO SIGNIFICANT
AMOUNTS OVER THE NEXT WEEK. EXPERIMENTAL REFORECAST MAPS FROM NOAA
ESRL WERE QUITE HELPFUL TODAY SHOWING VERY HIGH POPS IN THE PARK
RANGE STARTING FRIDAY WITH LOWER PROBABILITIES FURTHER EAST...AND
GENERALLY FOLLOWED THIS IDEA. ACCEPTED SOME COOLING ON SUNDAY THOUGH
UNSURE OF THE MAGNITUDE...PACIFIC AIR BUT MORE MOISTURE/CLOUDS AND
SOME COOLING ALOFT.

&&

.AVIATION...MVFR CONDITIONS CAN BE EXPECTED ALONG WITH SCATTERED
SNOW SHOWERS THROUGH ABOUT 03-04Z...THEN VFR CONDITIONS WILL RETURN.
FAIRLY STRONG NORTHWEST WINDS GUSTING TO 25 KNOTS ARE POSSIBLE
THROUGH 06Z THIS EVENING.

.BOU WATCHES/WARNINGS/ADVISORIES....
...WINTER STORM WARNING FOR ZONE 31.
...SNOW AND BLOWING SNOW ADVISORY FOR ZONES 33..34.
...BLOWING SNOW ADVISORY FOR ZONES 35..36..37..38..39.

&&

RJK/GIMMESTAD
Hazardous weather outlook, Dec 30, 11:01 AM MST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1101 AM MST SUN DEC 30 2007

COZ030>051-311300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1101 AM MST SUN DEC 30 2007

...SNOW AND BLOWING SNOW ADVISORY MOUNTAINS ABOVE 9000 FEET THROUGH
TONIGHT...
...BLOWING SNOW ADVISORY FRONT RANGE FOOTHILLS...SOUTH PARK...AND
EASTERN JEFFERSON AND BOULDER COUNTIES THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW AND BLOWING SNOW WILL CONTINUE IN THE HIGH MOUNTAINS THIS
AFTERNOON AND TONIGHT.  ACCUMULATIONS OF 3 TO 8 INCHES CAN BE
EXPECTED THROUGH DAWN ON MONDAY.  WINDS WILL BE WEST AT 20 TO 35 MPH
WITH GUSTS TO 70 MPH AND WIDESPREAD BLOWING SNOW.  THE FOOTHILLS CAN
EXPECTED A CHANCE OF SNOW WITH STRONG WEST WINDS AND BLOWING SNOW.
AREA OF BLOWING SNOW CAN ALSO BE EXPECTED ON THE PLAINS NEAR THE
FOOTHILLS THIS AFTERNOON AND TONIGHT.  THE GUSTY WEST-NORTHWEST
WINDS WILL SPREAD EASTWARD ACROSS THE PLAINS LATER THIS AFTERNOON
AND EVENING...PRODUCING BLOWING AND DRIFTING SNOW ACROSS THE LOWER
ELEVATIONS AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MOUNTAIN SNOW SHOWERS WILL CONTINUE MONDAY MORNING WITH ANOTHER 2 TO
4 INCHES POSSIBLE NORTH OF I-70.  STRONG WINDS WILL CAUSE BLOWING
AND DRIFTING SNOW IN THE HIGH COUNTRY. BY MONDAY AFTERNOON...THE
SNOW AND WINDS SHOULD BEGIN TO DECREASE. WARMER WEATHER IS EXPECTED
FOR THE REST OF THE WEEK...WITH A CHANCE FOR SNOW RETURNING TO THE
MOUNTAINS BEGINNING THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RJK/GIMMESTAD

Nearby

Winter Storm Warnings in Colorado, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.